Alert archive / Vermont / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 20, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 26, 2002, 3:49 PM EDT for Addison County, Vermont. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 26, 2002, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Addison County, VT
The radar
The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 261949 SVRBTV VTC001-262030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT ISSUED BY NWS ALBANY NY 348 PM EDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ADDISON COUNTY IN WEST CENTRAL VERMONT * UNTIL 430 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BRISTOL...OR ABOUT 7 MILES EAST OF VERGENNES...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN ADDISON COUNTY AT 400 PM EDT THE GREATEST THREAT FROM THIS STORM IS DAMAGING WINDS AND HEAVY RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 4428 7316 4411 7318 4396 7284 4417 7297
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 26, 1:25 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 125 PM EDT WED JUN 26 2002 WARM HUMID AMS WL RMN IN PLC THRU TMRW THEREFORE SHWRS/TSTMS WL RMN IN FCST. CD FNT WL DROP THRU FA TMRW NGT BUT SEEMS TO WASH OUT A BIT. PREFRONTAL TROF WL PRBLY CREATE MR CNVCTN TMRW THAN CD FNT TMRW NGT. FOLLOWING CD FNT SLIGHTLY COOLER AND MUCH DRIER...CLEANER CANADIAN AIR WL MV OVR FA. THIS WL SET UP A NEARLY PERFECT BEGINNING TO WEEKEND. HIGH PRES WL BUILD OFF THE COAST BY BEGINNING OF NXT WEEK RETURNING HOT HUMID AIR TO FA FOR THE BULK OF NXT WEEK. .BTV...NONE. MCGILL
In the hours before
Special weather statement, Jun 26, 2:19 PM EDT, 1 hour 30 minutes before
NYZ034-035-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 219 PM EDT WED JUN 26 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR ESSEX COUNTY NEW YORK... THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED WHICH INCLUDES ESSEX COUNTY NEW YORK. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED. PLEASE REPORT ANY STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 2:52 PM EDT, 57 minutes before
NYZ034-035-VTZ001>012-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 252 PM EDT WED JUN 26 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK... THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AS WELL AS ESSEX COUNTY NEW YORK. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED. PLEASE REPORT ANY STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:04 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Lamoille | 26 min |
| Jun 26, 3:10 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 65 min |
| Jun 26, 3:41 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Washington | 64 min |
| Jun 26, 3:55 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orange | 65 min |
| Jun 26, 4:14 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille, Orleans | 46 min |
| Jun 26, 4:53 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 37 min |
| Jun 26, 5:10 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 65 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.